Do you have to medicate absence seizures?
My son, 5.5, was diagnosed with Childhood Absence Epilepsy this summer. Reluctantly, I gave him Zarontin. Eleven days later, he had a drug reaction (rash). Now the ped-neuro wants me to give him Depakote. But fear gets in the way.
Please, tell me what side effects your elementary school aged children experience while on Depakote. Hair loss -- when, how much, grow back? Weight gain -- when, how much? Tremors -- when, what kind? Low platelets -- bruising, bleeding? Liver disease? Pancreatitis? Behavior issues? Omg.
Is it true that untreated absence seizures can result in long-term epilepsy (vs. childhood)? Is it true that untreated absence seizures result in tonic-clonic and other seizures? Is it imperative that you treat absence seizures with medication? Can absence seizures be treated with a low glycemic index diet or keto diet?
PS. I'm still waiting to see ped-neuro, hence all my questions.